GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Back to Search Results |
| Model Number |
3006 |
| Medical Device Problem Code |
Device Damaged Prior to Receipt by User (1570)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.The customer returned a everest bipolar cutting forcep model number 3006 lot number fr200177 for the evaluation of "when they unpackaged the box, the corner of the area of the 3006 package is folded upward inside the box and there is tiny crack, rendering it unsterile." visual inspection on the as is received condition of the device; noted that there were two corners on the plastic packaging of the device that have cracks.One of those damaged corners is cracked and the corner is folded.The crack on one corner of the damaged packaging measured at approximately 1.5 inches.The other cracked corner measured at approximately 3 inches.Inspection identified a puncture in the white paper seal of the sterile packaging.Inspection observed some more damage on the packaging near the puncture as there were signs of creases on the packaging.The device itself appears to be undamaged inside the packaging.Based on the evaluation findings , it was noted the most possible cause for the customer's issue could likely be attributed to transportation or storage.Investigation is ongoing.This report will be supplemented accordingly following investigation.
Event or Problem Description
It was reported the device model 3006 5mm cutting forceps was reported to fail upon installation.Customer reported when they unpackaged the box, the corner of the area of the 3006 package is folded upward inside the box and there is tiny crack, rendering it unsterile.They have another one on the shelf in the same condition.Customer stated they have seen this occurred with two (2) other ones 2-3 weeks ago prior to this report.Customer stated the two additional items were never used on a patient, and were discarded and non were reported.There was no patient harm, no user injury reported due to the event.This report includes 4 reports (customer reported with the same issue (damaged packaging).(b)(4) (lot fr200177) damaged packaging.(b)(4) (lot fr179557) damaged packaging.(b)(4) (unknown lot) device discarded by the customer, the issue was not reported to olympus at time of the event.(b)(4) (unknown lot) device discarded by the customer, the issue was not reported to olympus at time of the event.This report is for report patient identifier (b)(4) (lot fr200177) damaged packaging.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on manufacturer's final investigation.This complaint was escalated to packaging personnel and as a result, the associated dhr' (device history records)s and inspection procedures were reviewed.The dhrs for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Dhr review for this lot found no associated ncrs (nonconformance's), reported scrap or recorded process deviations relating to the reported failure.Further, there is visual inspection procedures ensuring the devices are not damaged prior to being shipped out.Reviewing the complaint history of this product, there were no other complaints regarding any packaging damage for this model in 2022, resulting in no significant trends observed.The failure likely happened after the devices left olympus in good condition, without damage.The observed failure is a known phenomenon likely resulting from damage occurring during shipping or handling.On page 2 of the device ifu (pn0013496_ab), it states: "carefully remove the device from its shipping package.Inspect to ensure no damage has occurred during transit or storage.Do not use this device if the packaging or device is damaged." olympus will continue to monitor complaints for this device.